Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 8, 2021, 4:06 PM EDT for Miami-Dade County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 4:06 PM EDT (20:06 UTC)
- Expired
- Oct 8, 2021, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WWUS82 KMFL 082006
SPSMFL
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Fri Oct 8 2021
FLZ073-173-174-082030-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
406 PM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of central Miami-Dade
County through 430 PM EDT...
At 406 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Homestead General Airport to 6 miles east of Pa-
Hay-Okee Overlook. Movement was northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Leisure City, Naranja, Princeton and Everglades
National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2558 8042 2555 8073 2535 8077 2535 8043
TIME...MOT...LOC 2006Z 216DEG 8KT 2547 8053 2544 8070
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:07 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 8, 3:07 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 307 PM EDT Fri Oct 8 2021 .SHORT TERM (Now through Saturday)... Moisture continues to move into South Florida ahead of a trough across the SE CONUS. A diurnal seabreeze convective pattern across the region today with higher overall coverage than previous days with the increased moisture. Initial development will be along sea breezes with additional development along outflow boundary interactions. Hi-res models continue to depict highest coverage over the interior and Gulf coast. Convection may linger into the later part of the evening for some areas. Main impacts will be lightning and heavy rainfall with the strongest storms. A mid-upper level trough will approach the region Saturday with a frontal boundary stalling to the north. South Florida will remain in the very moist warm sector tomorrow. Precipitable water values will be around 2 inches as moisture transport vectors continue to bring tropical moisture ahead of the front from the Caribbean and Gulf of Mexico. Diurnal heating will not be a problem tomorrow with temperatures rising into the upper 80s. This will lead to plenty of instability for convective development. Model soundings are depicting temperatures cooling aloft and increasing steep mid-level lapse rates. Meso and global models depict 500mb temps approaching -10C as well as mid level lapse rates around 6.5 C/km. Looking at all these factors, the potential for strong to even severe thunderstorms looks to exist on Saturdays. The primary concerns would be strong to damaging wind gusts and hail. Given the moisture profile as well, efficient rainfall with high rainfall rates may lead to localized flooding. Other hazards such as a tornadic potential will have to be monitored tomorrow as the event unfolds. Monitoring bulk shear values and the east coast seabreeze for SRH increasing right along the Atlantic coast. Overall, an active setup for scattered to numerous showers and thunderstorms with the potential for strong to potential severe storms tomorrow afternoon and evening across South Florida. .LONG TERM (Saturday Night through Friday)... Later this weekend and into early next week an upper level low will close off and drift generally toward our region. This will allow for colder temperatures aloft, which should provide a source for a better thermodynamic profile through the weekend in regards to shower and t'storm chances. At the surface, the low level flow appears rather lackluster, which will lead to a slower moving sea breeze. With the relatively steep lapse rates aloft and a surface trigger thanks to the diurnal cycle, showers and storms will be common on Sunday, although some drier air in the mid level tries to work in across the northern tier Sunday and into Monday. The synoptics going through the week looks to be rather complicated. The aforementioned upper low is forecast to continue to drift southward into the western Caribbean through the remainder of the period. Across the Southeast US, a ridge begins to develop. The GFS and to some extent the ECMWF indicate the formation of a Rex Block over Florida during this timeframe. Although the synoptics are complex, the expectations here at the surface are rather simple...a continuation of wet season with model QPF signals in all the globals. Of course driven by the diurnal cycle, it appears the best rain chances will be across the southern tier (generally along and south of I-75/Alligator Alley) through out much of the upcoming workweek. These locations will have a better thermodynamics profile (cooler temperatures aloft) and perhaps slightly better moisture quality throughout the column. Temperatures should stick to climo, give or take a degree here or there depending on daily convection. && .AVIATION(18Z TAFS)... Increased convection this afternoon with VCTS for all sites. Short-fused AMDs may be necessary for added TEMPO groups this afternoon and evening. A brief lull inc SHRA/TSRA is forecast overnight as activity should be mostly confined to the adjacent waters. Rain chances increase Saturday AM for most the region, with PROB30s already added for FLL and MIA. TEMPOs and/or prevailing sub-MFR conditions for Saturday may be needed with later TAF cycles. E winds today, becoming lgt/vrb overnight, and veering SW Saturday. && .MARINE... East to southeasterly wind flow with fairly benign marine conditions today, with isolated to scattered showers and thunderstorms possible. For this weekend, increasing coverage of showers and storms ahead of a frontal boundary that will stall north of the region. A 1 to 2 ft long period swell will also move into the Atlantic waters off South Florida on Saturday. && .BEACHES... A moderate rip current risk remains for the Palm Beaches today. Higher than normal astronomical tides (King Tides) could result in minor coastal flooding of vulnerable low-lying coastal areas during the times of high tide this week, though generally light winds and low surf heights should largely mitigate these concerns. An elevated risk of rip currents is possible for the east coast beaches this weekend as a small long period swell moves into the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 87 73 86 / 30 70 60 50 West Kendall 74 89 70 88 / 30 70 50 50 Opa-Locka 76 88 72 87 / 30 70 60 50 Homestead 74 87 70 86 / 20 70 60 50 Fort Lauderdale 76 87 73 86 / 30 70 60 50 N Ft Lauderdale 76 87 73 86 / 40 70 60 50 Pembroke Pines 75 87 71 86 / 30 70 60 50 West Palm Beach 74 87 71 86 / 40 70 60 50 Boca Raton 75 87 72 86 / 40 70 60 50 Naples 75 86 72 86 / 40 70 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday and Aviation/Marine...Kelly Saturday Night through Friday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 8, 4:04 PM EDT, 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 404 PM EDT Fri Oct 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 404 PM EDT Fri Oct 8 2021 ...Scattered Storms This Afternoon And Evening... ...Moderate Risk Of Rip Currents Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of Palm Beach County. Thunderstorms: Isolated to scattered thunderstorms are possible, mainly this afternoon and evening inland. Frequent lightning, strong wind gusts, and heavy rainfall are the primary concerns with the strongest thunderstorms. Flooding: Heavy rainfall from storms could lead to localized flooding across low lying and poor drainage areas of South Florida. Waterspouts: Waterspouts are possible across all the local South Florida waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An elevated risk of rip currents will linger along the Palm Beaches at least through late week. Increasing shower and thunderstorm activity heading into the weekend as a disturbance approaches the area. Flooding from locally heavy rainfall and stronger storms could become a concern on Saturday. Higher than normal astronomical tides (King Tides) will affect South Florida this week, and minor coastal flooding could become a concern around the times of high tide. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 8, 3:17 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
317 PM EDT Fri Oct 8 2021
FLZ071-072-081945-
Inland Broward County FL-Metro Broward County FL-
317 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Broward
County through 345 PM EDT...
At 317 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Weston, or near Sunrise, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Weston, Pine Island Ridge,
Sawgrass Mills Mall, Intersection I-75 And U.S. 27 and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2606 8044 2617 8048 2621 8027 2607 8026
TIME...MOT...LOC 1917Z 255DEG 7KT 2613 8040
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Oct 8, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Fri Oct 8 2021
FLZ073-173-174-082030-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
406 PM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of central Miami-Dade
County through 430 PM EDT...
At 406 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Homestead General Airport to 6 miles east of Pa-
Hay-Okee Overlook. Movement was northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Leisure City, Naranja, Princeton and Everglades
National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2558 8042 2555 8073 2535 8077 2535 8043
TIME...MOT...LOC 2006Z 216DEG 8KT 2547 8053 2544 8070
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:40 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Oct 7, 9:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Oct 7, 9:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Oct 7, 9:30 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Oct 7, 9:45 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Oct 8, 3:17 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Oct 8, 4:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Oct 8, 4:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Oct 8, 7:22 PM EDT | Special Marine Warning | MFL | 23 min | |
| Oct 8, 7:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.